Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

If you are still hell oily then it isn't working. Dryer skin really should be one of the first things you notice. Try another pill. I think you might be wasting your time with Desogen.

Also have you tried AHA's (glycolic, lactic, mandalic, azalic ect)? I'm allergic to Salycilic acid which is in most every OTC acne product, and BP murdered my skin, but I can use AHA's no problem.

Yet another suggestion is to have a good read of the Holistic acne board. I didn't have much luck with supplements (for acne anyway), but tons of people have. You might have a hormonal imbalance from some dietary deficiancy.

Im not sure what AHA is so Ill look into it. Im done with desogen so I can either try zovia or diane in a few days. My dr wrote me a prescription for both but suggests I try zovia first because its cheaper and easier to get. I did talk to another girl that took zovia finally and she said it did not get rid of her oily skin, but her acne was much better. I guess in my case its trial and error. Im scared to try both though... just becuase of my weird reaction to yas that almost killed me. I hate trying new horomones.

Today my skin looks rashy, but no new huge bumps. The redness and rashy looking acne is really annoying. I just dont get why Im so red all the time.... and its just red on my forehead. The other acne is the lumpy pussy crap all over the rest of my face. My skin is treated the same, but for some reason my forehead gets the worst of the acne. I dont wear any foundation or powder either. I dont pick at it. Ive tried going a few days without the retin a/lotion to see if that makes a difference, but it didnt.

I am starting to think the bcp's make my acne worse. Which makes no sense because I never has acne until I quit bcp's years ago. My dr now thinks that maybe if I stop bcps that my skin will get better. But I dont see how that is physically possible because stopping bcps is what caused this to begin with and I am mortified of making it worse. My SBGH levels are high from the BCPs so that means my free testosterone and androgens should be low or nill and I still have acne and oil. It makes no damn sense. Ive tried diets, avoided certain foods. There were even a few days when i didnt really eat because the migraines were so bad. And none of that helped with the acne either. :(

Link to post
Share on other sites

Yeah, I don't think now is a good time to come off the pill altogether. So did you try accutane and it didn't work?

This is very strange, since although acne is caused by other factors as well as androgens, acne needs a certain level of androgens to appear...according to theory reducing androgens should always improve acne, at least in the long term. What pills were you taking before Desogen? They may have been actually making your acne worse. Some like Alesse can have an androgenic effect. Seasonale is especially bad for causing acne.

Link to post
Share on other sites
Yeah, I don't think now is a good time to come off the pill altogether. So did you try accutane and it didn't work?

This is very strange, since although acne is caused by other factors as well as androgens, acne needs a certain level of androgens to appear...according to theory reducing androgens should always improve acne, at least in the long term. What pills were you taking before Desogen? They may have been actually making your acne worse. Some like Alesse can have an androgenic effect. Seasonale is especially bad for causing acne.

I cant take accutane, allergic :( I took spiro... rash and viral infection (took it for six months)

When I was 16 I took ortho cyclen for many years. I then went to ortho tri cyclen for several years. And then depo. No break outs ever on any of them. However, I had hideous migraines.

So one day I was getting a divorce and I couldnt take the migraines so I figured I didnt need the birth control anymore. Upon quiting, I broke out massively within 3 months. So naturally, I assumed I was lucky enough to never have acne and I assumed the BCP's was what prevented it for the last decade.

So I got right back on ortho tri cyclen. For an ENTIRE YEAR. It never helped.

So I tried ortho cyclen for 6 months. It didnt help.

I thought it was weird because I used to take those two BCP's and I never had acne with them so I thought it would help. I tried ortho lo 3 months, no help. Then yas, but I was allergic to it. There were a few others in there that didnt help and often made things worse.

I was kind of wondering how the hell I can be so oily if my SBGH is so high because my free testosterone and androgen level should be covered by the BCP, hence, I shouldnt have acne.

Ive charted it/documented , paid attention to if anything I eat or drink makes it worse, etc. Not eating or drinking (like when I was sick with a migraine) doesnt help either. I swear what did it was when I initially quit bcp's. I think it permanently screwed me up. Because they arent helping anymore and you would think it would.

I am curious if anyone else has ever had this happen. I read a lot of girls get better after finding the right bcp... but I think they initially had acne and then started bcp and got better finally.... not like me who didnt have acne ever, quit bcp's ... and now has acne that wont go away ever.

Link to post
Share on other sites

I actually read about someone saying exactly the same thing about ortho-tri-cyclen somewhere on acne.org. She'd taken this pill for years, then quit. A few months later she started breaking out even though she'd never had a problem with acne before. Then she started taking Yaz and cleared up nicely. She then thought she'd swap back to good ol' OTC. Everything looked good for a couple of months then she started breaking out horribly. So it seems like OTC can be acne-inducing for some.

Personally I found Ortho-tri-Cyclen did nothing for my acne - actually, it WAS after I'd been off this pill for around a year, age about 20 that I first started getting very depressed over my acne (I've always had some acne since age 14). It stayed about the same the entire 2 years I took b/c - my first pill was actually Marvelon/Desogen, which also didn't help my acne. I changed to OTC when I did a year as an exchange student in Canada. I'm not sure if it got worse when I came off or I just got more self conscious about it, I'd never thought that it could be connected to OTC before. Yaz, Diane and spiro did really help me though, so there's still hope since you haven't tried Diane yet (Or Zovia, but this isn't a pill especially for acne so if you try it it's a bit of a gamble). Yaz seemed to have actually improved my skin permanantly - until I started taking Adderall, that is.

How long ago did you get your hormones tested? I'm sure they'd have to be lowered for at least a few months to have any effect on acne.

Link to post
Share on other sites

I had my horomones tested when this started a few years ago, last year in october, this year in January, and again this year in june. Always the same so I have no clue what the problem is. And I have facial hair that seems worse... its all blonde, but my family is italian so maybe its hereditary? I asked my dr about seeing an endocrinologist and he doesnt think its necessary because I took a bazillion tests (thyroids as well) and they were all fine?????

I kind of wondered why zovia isnt high rated for acne... and desogen for that matter. This website that i looked at that had charts for androgency of all BCP's..... it listed the progestin in zovia to be very low.... less than ortho tri cyclen in fact????? And desogen had a high and strong progestin, but the chart said it was less androgenic than ortho cyclen for some strange reason. i honestly dont get it at all.

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×